MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404291
Medical Device Problem Codes Deflation Problem (1149); Fluid/Blood Leak (1250); Inflation Problem (1310); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device: model number: 72404310, lot number: 0174306002, model description: pump ms.
 
Event or Problem Description
It was reported that the inflatable penile prosthesis (ipp) cylinders and pump were explanted because the tubing between the cylinders and pump had become disconnected.New 15cm x 12mm cylinders and a new pump were implanted.It was further reported that the cause of the disconnection of the tubing was not found.In addition to the disconnection there was fluid loss from the device.Two weeks prior to surgery the patient had difficulty inflating and deflating the device due to the fluid loss.The patient was doing well following the surgery.Product was explanted and expected to be returned.A supplemental report will be filed after product has been returned and product analysis has been completed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: the complaint component was returned and analyzed, and the reported allegation of fluid leak was confirmed via product analysis.Based on the results of this investigation, no escalation is necessary.Cylinders 1 and 2 were visually, functionally, and leak tested.Neither cylinder presented any damage or leaks.The pump was visually and leak tested.A pump leak was identified in the cylinder krt at the pump strain relief junction due to fatigue.Model number: 72404310, lot number: 0174306002, model description: pump ms.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key8520499
Report Number2183959-2019-62308
Device Sequence Number1629235
Product Code FHW
UDI-Device Identifier00878953003931
UDI-Public00878953003931
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/04/2021
Device Model Number72404291
Device Catalogue Number72404291
Device Lot Number0146385004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date06/14/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR